Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 15, 2005, 6:09 PM MDT for Pueblo County, Colorado. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2005, 6:09 PM MDT (00:09 UTC)
- Expired
- May 15, 2005, 6:25 PM MDT
- In force
- 16 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2996 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 160010 SVRPUB COC101-160115- /O.NEW.KPUB.SV.W.0012.050516T0009Z-050516T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 609 PM MDT SUN MAY 15 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES PUEBLO WEST * UNTIL 715 PM MDT. * AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 8 MILES NORTHWEST OF PUEBLO WEST...AND WAS MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER THE WEST SIDE OF PUEBLO WEST BETWEEN 620 PM AND 700 PM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3848 10480 3849 10490 3819 10484 3821 10466 $$
1 follow-up statement
000 WWUS55 KPUB 160025 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 625 PM MDT SUN MAY 15 2005 COC101-160035- /O.CAN.KPUB.SV.W.0012.000000T0000Z-050516T0115Z/ PUEBLO CO- 625 PM MDT SUN MAY 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUEBLO COUNTY HAS BEEN CANCELED... AT 621 PM MDT...DOPPLER RADAR SHOWED THAT THE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT TO PROPERTY IN THIS AREA. LAT...LON 3848 10480 3849 10490 3819 10484 3821 10466 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:12 PM MDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 15, 2:12 PM MDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 212 PM MDT SUN MAY 15 2005 .SHORT TERM... (TONIGHT AND MONDAY) MAIN CHALLENGE WILL BE PCPN COVERAGE. SHOWERS AND TSTMS DEVELOPED FAIRLY EARLY TODAY...BUT HAVE BEEN REMAINING MAINLY OVR AND NR THE MTS AND ALONG THE RATON RIDGE...BUT SHOULD SEE SOME SPREAD OVR PORTIONS OF THE SE PLAINS. WL GO WITH SCT POPS OVR MOST OF THE ERN MTS AND SOME OF THE ADJACENT PLAINS...AND WL GO 20 POPS ELSEWHERE FOR THE EARLY EVENING. MODELS SHOW A LOBE OF PV MOVING OUT OF SE CO THIS EVENING AND WITH NOTHING ELSE GIVING VERTICAL LIFT TO THE AREA... SHOULD SEE SHOWERS AND TSTMS DECREASE AND THEN END BY LATE EVENING AS WE LOSE HEATING. LATER TONIGHT AN UPR RIDGE WL MOVE INTO WRN CO WITH MID LVL TEMPS WARMING ACRS THE AREA OVERNIGHT. THE RIDGE WL BE SHIFTING E OVR THE AREA MON AS A NEW UPR TROF MOVES INTO NV BY LATE AFTERNOON. AHEAD OF THIS NEXT TROF THE MODELS SHOW A SIGNIFICANT INCREASE IN MSTR FROM ABOUT 500 MB AND UP WHICH SPREADS ACRS THE FORECAST AREA THRU THE DAY. THUS WL INCREASE CLOUD COVER MOST AREAS. THE GFS KEEPS PCPN OUT OF THE AREA THRU MON...BUT THE ETA SHOWS SOME PCPN. WE CURRENTLY HAVE SOME ISOLD POPS OVR THE PLAINS FOR MON AFTERNOON...BUT THINK I WL ADD SOME TO THE MTS AND HIGH VALLEY...AS DAYTIME HEATING AND AVAILABLE MSTR COULD FIRE OFF A FEW SHOWERS/TSTMS. WITH WARMER AIR OVR THE AREA MON TEMPS SHOULD BE SEVERAL DEGREES WARMER. HOWEVER CLOUDS COULD HAMPER WARMING IN MANY AREAS SO WL STAY ON THE LOWER END OF MOS. .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) MAIN WEATHER ISSUE THIS CYCLE IS AMOUNT OF WARM UP AND ASSOCIATED HIGHER MOUNTAIN SNOW MELT. LATEST MODELS CONTINUE TO SUGGEST THAT INITIAL UPPER RIDGE OF MONDAY BRIEFLY GIVES WAY TO PASSING UPPER WAVE MONDAY NIGHT INTO TUESDAY WITH STRONG UPPER RIDGING REDEVELOPING WEDNESDAY INTO SATURDAY. AN UPPER LOW MOVES ALONG THE US/CANADA BORDER SATURDAY WITH A WEAK COLD FRONT MOVING DOWN THE FRONT RANGE SUNDAY. KEPT LOW POPS IN FOR MONDAY EVENING AND ADDED SOME LOW POPS FOR TUESDAY AFTERNOON AND EVENING. LEFT THE REST OF THE FORECAST DRY THEN FOCUSED LOW POPS OVER THE EASTERN MOUNTAINS AND PLAINS FOR SUNDAY. TEMPS WARM ABOVE CLIMATOLOGICAL NORMALS FOR MUCH OF THE WEEK WITH EVEN NIGHT TIME TEMPS WARMER THAN NORMAL. AGAIN...WARMING TEMPERATURES THIS WEEK SHOULD ALLOW AN INCREASE IN SNOW MELT THAT IS EXPECTED TO RESULT IS A RISE IN WATER LEVELS AT LOWER ELEVATIONS. THERE IS STILL PLENTY OF SNOW PACK REMAINING OVER THE HIGHER MOUNTAINS...SO WATER LEVELS WILL NEED TO BE MONITORED CLOSELY. GO TO WEATHER.GOV/PUB AND CLICK ON AHPS FOR THE LATEST STREAM FLOW VALUES AND FORECASTS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/21
Hazardous weather outlook, May 15, 6:56 AM MDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 656 AM MDT SUN MAY 15 2005 COZ058>089-093>099-161300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 656 AM MDT SUN MAY 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE THE POTENTIAL FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. ONE OR TWO OF THESE STORMS MAY BE SEVERE WITH 3/4 INCH DIAMETER HAIL. THE OTHER HAZARD FROM ANY THUNDERSTORM WILL BE CLOUD TO GROUND LIGHTNING THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY. THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS MONDAY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. THESE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...PERIODS OF INTENSE RAINFALL...GUSTY WINDS...AND HAIL. AT THIS TIME...IT APPEARS THAT A FEW OF THESE THUNDERSTORMS WILL HAVE THE CAPABILITY OF ENTERING THE SEVERE LEVEL CATEGORY...ESPECIALLY OVER THE FAR SOUTHEAST COLORADO PLAINS ON MONDAY. WARMING TEMPERATURES THIS WEEK SHOULD ALLOW AN INCREASE IN SNOW MELT THAT IS EXPECTED TO RESULT IS A RISE IN WATER LEVELS AT LOWER ELEVATIONS. THERE IS STILL PLENTY OF SNOW PACK REMAINING OVER THE HIGHER MOUNTAINS...SO WATER LEVELS WILL NEED TO BE MONITORED CLOSELY. THE WATER SUPPLY OUTLOOK WAS ISSUED YESTERDAY MORNING. PLEASE GO TO WEATHER.GOV/PUB AND CLICK ON AHPS FOR THE LATEST STREAM FLOW VALUES AND FORECASTS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS SOUTHEAST COLORADO THIS AFTERNOON AND EVENING.
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.